Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 42, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 31, 2000, 8:47 PM EDT for Allegheny County, Pennsylvania. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2000, 8:47 PM EDT (00:47 UTC)
- Expired
- Jul 31, 2000, 10:45 PM EDT
- In force
- 118 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 010051 FFWPBZ PAC003-010245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 847 PM EDT MON JUL 31 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 1045 PM EDT * AT 845 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINS ACROSS SOUTHERN AND CENTRAL ALLEGHENY COUNTY. A SKYWARN OBSERVER REPORTED NEARLY 1.50 INCHES OF RAIN IN 45 MINUTES IN CARNEGIE. * OTHER LOCATIONS IN THE WARNING INCLUDE...SOUTH HILLL OF PITTSBURGH...BRIDGEVILLE...DORMONT AND THE NORTH SUBURBS OF PITTSBURGH. ALSO GUSTY WINDS CAN CAUSE SOME TREES TO TOPPLE DUE TO THE SATURATED GROUNDS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKL~Y. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:43 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 31, 3:43 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 343 PM EDT MON JUL 31 2000 TSTMS CONTG TO FIRE UP OVR RDGS AND TREK SLOLY NEWD. HV ISSUED FFA FOR SVRL COUNTIES TIL 10 PM. W OF RDGS...WENT WITH LKLY POPS TNGT. CHC POPS ALL ZNS TUE. RELIEF IN SIGHT FRI AND SAT. FCSTID = 14 PIT 69 83 67 83 / 60 40 20 30 HLG 69 83 67 83 / 60 40 20 30 MGW 69 83 67 83 / 60 40 20 30 ZZV 67 83 67 85 / 60 40 20 30 PHD 67 83 67 85 / 60 40 20 30 FKL 67 80 65 80 / 60 40 20 30 DUJ 67 80 65 80 / 60 40 20 30 LBE 69 83 67 83 / 60 40 20 30 BTP 67 80 65 80 / 60 40 20 30 IDI 67 80 65 80 / 60 40 20 30 ODM 66 82 65 82 / 80 40 20 40 .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONE MDZ001. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES PAZ023... PAZ030...PAZ032. WV...FLASHp FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES WVZ023... WVZ041. FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES WVZ021>022.
In the hours before
Local storm report, Jul 31, 4:02 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT MON JUL 31 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION.....
0308 PM CABOT PA WIND DAMAGE
07/31/00 BUTLER TREES DOWNLocal storm report, Jul 31, 5:50 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT MON JUL 31 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM RECTOR PA WIND DAMAGE
07/31/00 WESTMORELAND TREES DOWN.
0410 PM CONNELLSVILLE PA WIND DAMAGE
07/31/00 FAYETTE TREES DOWN IN SOUTH
CONNELLSVILLE.
0410 PM PENN RUN PA FLOODING
07/31/00 INDIANA STATE ROUTE 553 FLOODED.
0420 PM UNIONTOWN PA FLOODING
07/31/00 FAYETTE ROUTE 21 FLOODED IN
GERMANTOWN EAST OF
UNIONTOWN.
0500 PM SYKESVILLE PA FLOODING
07/31/00 JEFFERSON NUMEROUS ROADS FLOODED.
0520 PM REYNOLDSVILLE PA FLOODING
07/31/00 JEFFERSON MANY ROADS FLOODED.
U
NNNNSpecial weather statement, Jul 31, 6:20 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 620 PM EDT MON JUL 31 2000 PAZ014-022-010000- ARMSTRONG PA-BUTLER PA- 620 PM EDT MON JUL 31 2000 ...THUNDERSTORM UPDATE... STRONG THUNDERSTORMS HAVE MOVED INTO SOUTHERN BUTLER AND SOUTHERN ARMSTRONG COUNTIES AT 615 PM EDT. THESE STORMS WILL MOVE NORTHEAST AT 15 TO 20 MPH. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS UP TO AN INCH OR MORE AND WIND GUSTS AS HIGH A'S 30 TO 35 MPH. EXPECT ALSO FREQUENT CLOUD TO GROUND LIGHNING STRIKES AND POSSIBLY SOME SMALL HAIL. THESE STORMS ARE A RESULT OF A HUMID AIRMASS ACROSS THE REGION.
Local storm report, Jul 31, 7:05 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
705 PM EDT MON JUL 31 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM SYKESVILLE PA FLOODING
07/31/00 JEFFERSON NUMEROUS ROADS FLOODED.
NNNNSpecial weather statement, Jul 31, 8:10 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 810 PM EDT MON JUL 31 2000 PAZ008-010200- VENANGO PA- 810 PM EDT MON JUL 31 2000 ...SCATTERED RAIN SHOWERS AND A FEW THUNDERSTORMS POSSIBLE... RAINFALL THIS EVENING IS EXPECTED TO BE LESS THAN ONE HALF INCH IN MOST LOCALTIES. LOWLAND...POOR DRAINAGE AND BASEMENT NUISANCE TYPE FLOODING THAT OCCURRED EARLIER THIS EVENING NEAR AND IN THE OIL CITY AREA IS EXPECTED TO BEGIN SLOWLY RECEDING.
Special weather statement, Jul 31, 8:30 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 830 PM EDT MON JUL 31 2000 PAZ014-021-029-010200- ALLEGHENY PA-BUTLER PA-WASHINGTON PA- 838 PM EDT MON JUL 31 2000 ...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL... THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED ACROSS NORTHERN WASHINGTON ALLEGHENY AND SOUTHERN BUTLER COUNTY. IN ALLEGHENY COUNTY...LOCALIZED HEAVY RAINFALL UP TO AN INCH OR MORE IS POSSIBLE ACROSS THE SOUTH HILL OF PITTSBURGH NORTHWARD THROUGH THE CITY OF PITTSBURGH AND INTO THE NORTH HILLS. AROUND 0.75 INCHES OF RAIN HAS FALLEN IN ONE HOUR IN HAMPTON TOWNSHIP IN THE NORTH HILLS OF PITTSBURGH THIS EVENING. IF YOU ARE RETURNING FROM SHOPPING OR TRAVELLING THROUGH ALLEGHENY COUNTY THIS EVENING BE ALERT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. IN SOUTHERN BUTLER COUNTY BE ALERT FOR HEAVY RAINFALL FROM MARS TO BUTLER TO SAXONBURG. IN WASHINGTON COUNTY BE ALERT FOR HEAVY RAINFALL FROM HICKORY TO CANONSBURG TO PETERS TOWNSHIP.
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.